Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Regular body pains, depression post taking methadone for getting off drinking and codeine addiction. How can I get over this?

I am a 49yr old lady who is overcoming a drink problem and who was addicted to codeine . I was put on methadone as this was a safe option for me at the time. I am in pain all day every day in my body as the methadone is now not working. Its a long complicated story.... I am also very depressed and feel I am at my wits end with feeling the way I do any advice
Asked On : Tue, 12 Jun 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

I understand that you are going through a tough time battling your substance abuse problems as well as your depression. It is appreciable that you have managed to stay off the codeine and are currently taking efforts to overcome your drinking problem also.

As most of the substances of abuse (alcohol, opioids, etc.) can cause mood alterations and other psychological symptoms, it is likely that your depression could be related to the substance withdrawal (from alcohol or codeine). This is usually transient, but if you are having severe and prolonged symptoms, then you need specific treatment. As regards your body pains, it could be a symptom of withdrawal from opiods, which in turn could be because you have developed tolerance to methadone.

I hope that you are taking continued professional help with quitting these substances. If not, I would suggest that you consult a psychiatrist who would be able to help you handle your current problems better. Also, you need to have an assessment to decide on how best to manage your depression. Different options are available like medication, psychological therapies, etc. So, please do not lose your motivation, try to stay positive and do not hesitate to seek help.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 12 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor